Alert archive / Georgia / Frost Advisories in 2019
Frost Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Nov 2, 2019, 2:50 PM EDT for 52 counties in Georgia. It took effect at Nov 3, 2019, 1:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2019, 2:50 PM EDT (18:50 UTC)
- In effect from
- Nov 3, 2019, 1:00 AM EST
- Expired
- Nov 3, 2019, 9:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 52 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Troup County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914 WWUS72 KFFC 021850 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 250 PM EDT Sat Nov 2 2019 GAZ006-008-009-030300- /O.NEW.KFFC.FZ.W.0012.191103T0600Z-191103T1400Z/ Fannin-Union-Towns- 250 PM EDT Sat Nov 2 2019 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Fannin, Union and Towns Counties. * WHEN...From 1 AM to 9 AM EST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ001>005-007-011>016-019>022-030>032-041>043-030300- /O.NEW.KFFC.FR.Y.0002.191103T0600Z-191103T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon- Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-Polk- Paulding-Cobb-Haralson-Carroll-Douglas- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Marietta, Carrollton, and Douglasville 250 PM EDT Sat Nov 2 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of north central, northeast and northwest Georgia. * WHEN...From 1 AM to 9 AM EST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
901 WWUS72 KFFC 022017 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 417 PM EDT Sat Nov 2 2019 GAZ006-008-009-030430- /O.CON.KFFC.FZ.W.0012.191103T0600Z-191103T1400Z/ Fannin-Union-Towns- 417 PM EDT Sat Nov 2 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Fannin, Union and Towns Counties. * WHEN...From 1 AM to 9 AM EST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ023>025-027-033>039-044>060-066>068-030430- /O.EXA.KFFC.FR.Y.0002.191103T0600Z-191103T1400Z/ Hall-Banks-Jackson-Madison-North Fulton-Gwinnett-Barrow-Clarke- Oconee-Oglethorpe-Wilkes-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Troup-Meriwether-Pike- Including the cities of Gainesville, Atlanta, Lawrenceville, Athens, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 417 PM EDT Sat Nov 2 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, north central, northeast and west central Georgia. * WHEN...From 1 AM to 9 AM EST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ001>005-007-011>016-019>022-030>032-041>043-030430- /O.CON.KFFC.FR.Y.0002.191103T0600Z-191103T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon- Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-Polk- Paulding-Cobb-Haralson-Carroll-Douglas- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Marietta, Carrollton, and Douglasville 417 PM EDT Sat Nov 2 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of north central, northeast and northwest Georgia. * WHEN...From 1 AM to 9 AM EST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
513 WWUS72 KFFC 030243 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1043 PM EDT Sat Nov 2 2019 GAZ006-008-009-031045- /O.CON.KFFC.FZ.W.0012.191103T0600Z-191103T1400Z/ Fannin-Union-Towns- 1043 PM EDT Sat Nov 2 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Fannin, Union and Towns Counties. * WHEN...From 1 AM to 9 AM EST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ001>005-007-011>016-019>025-027-030>039-041>060-066>068-031045- /O.CON.KFFC.FR.Y.0002.191103T0600Z-191103T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon- Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-Hall- Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Troup-Meriwether-Pike- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 1043 PM EDT Sat Nov 2 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, north central, northeast and west central Georgia. * WHEN...From 1 AM to 9 AM EST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
497 WWUS72 KFFC 030813 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 313 AM EST Sun Nov 3 2019 GAZ006-008-009-031400- /O.CON.KFFC.FZ.W.0012.000000T0000Z-191103T1400Z/ Fannin-Union-Towns- 313 AM EST Sun Nov 3 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Fannin, Union and Towns Counties. * WHEN...From now until 9 AM EST today. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ001>005-007-011>016-019>025-027-030>039-041>060-066>068-031400- /O.CON.KFFC.FR.Y.0002.000000T0000Z-191103T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon- Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-Hall- Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Troup-Meriwether-Pike- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 313 AM EST Sun Nov 3 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, north central, northeast and west central Georgia. * WHEN...From now until 9 AM EST today. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
601 WWUS72 KFFC 031402 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 902 AM EST Sun Nov 3 2019 GAZ006-008-009-031515- /O.EXP.KFFC.FZ.W.0012.000000T0000Z-191103T1400Z/ Fannin-Union-Towns- 902 AM EST Sun Nov 3 2019 ...FREEZE WARNING HAS EXPIRED... Temperatures will continue to rise above freezing. $$ GAZ001>005-007-011>016-019>025-027-030>039-041>060-066>068-031515- /O.EXP.KFFC.FR.Y.0002.000000T0000Z-191103T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon- Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-Hall- Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Troup-Meriwether-Pike- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 902 AM EST Sun Nov 3 2019 ...FROST ADVISORY HAS EXPIRED... Temperatures will continue to rise above critical thresholds. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 2, 1:25 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Nov 2, 1:25 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 125 PM EDT Sat Nov 2 2019 .PREV DISCUSSION... /Issued 1002 AM EDT Sat Nov 2 2019/ UPDATE... Patchy dense fog that developed in the river valleys will continue to diminish for the next couple of hours. Hourly temps have been a bit slower to respond, so have adjusted accordingly. Otherwise, no other changes needed. PREV DISCUSSION... /Issued 735 AM EDT Sat Nov 2 2019/ SHORT TERM /Today through Sunday/... A broad upper trough will prevail over the southeast through tonight with the flow becoming more zonal on Sunday. A dry reinforcing surface front should cross the forecast area this afternoon. Some increase in northwest winds can be expected. Tonight should be another cold night across the area...but temperatures at or below freezing look borderline for north GA. A small area in the far northeast looks most likely for freezing. At this time...will hold off on issuing another freeze product. The current Freeze Warning and Frost Advisory will remain in effect until 14z. There is the possibility of some isolated spots of freezing fog across the far north this morning...but not confident it will be widespread enough for a statement. Will plan on mentioning it in the NPW. Otherwise sunny and dry on Sunday. 41 LONG TERM /Sunday Night through Friday/... An overall quiet weather forecast is expected for much of the long term period. Surface high pressure will be moving into the Atlantic to start the long term Sunday night. A weak cold front is forecast to move across the area late Tuesday and Tuesday night and it looks to be lacking sufficient moisture and dynamics to produce any significant rain. Another cold front is forecast to move across the area in the Thursday to Thursday night timeframe. This front looks to have more significant deep moisture associated with it. There are significant differences between the GFS and European with this system. The GFS is faster and weaker with the front and the European is slower, stronger with more moisture associated. We will have to watch and see how things play out leading into this timeframe and adjustments will be made. At this time, there is little to no instability associated. BDL && .AVIATION... 18Z Update... VFR through the period. Forecast is mainly centered around the winds. A wind shift is expected to occur between 13-15Z SUN to the east side. However, speeds will be pretty light and average 5kt or less during the day tomorrow. //ATL Confidence...18Z Update... Med confidence on timing of the wind shift tomorrow. Otherwise, high confidence remaining elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 63 35 60 37 / 0 0 0 0 Atlanta 59 37 60 38 / 0 0 0 0 Blairsville 53 30 56 33 / 0 0 0 0 Cartersville 59 33 60 36 / 0 0 0 0 Columbus 64 39 64 41 / 0 0 0 0 Gainesville 60 36 59 37 / 0 0 0 0 Macon 66 38 64 39 / 0 0 0 0 Rome 59 34 59 36 / 0 0 0 0 Peachtree City 61 36 61 38 / 0 0 0 0 Vidalia 69 41 65 44 / 5 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....BDL AVIATION...NListemaa
Hazardous weather outlook, Nov 2, 2:50 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 250 PM EDT Sat Nov 2 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031045- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 250 PM EDT Sat Nov 2 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. A Freeze Warning has been issues for portions of far northeast Georgia including Fannin, Union and Towns counties. Temperatures in this area will dip to around 30 degrees for several hours overnight. A Frost Advisory has been issued for much of northwest and north Georgia along and north of a line from Carrollton to Marietta to Cleveland. Areas of frost could kill sensitive outdoor vegetation. .DAYS TWO THROUGH SEVEN...Sunday through Friday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 2:50 PM EDT | Freeze Warning | FFC | Fannin, Towns, Union | 19 hr |
Nearby
Frost Advisories in Georgia, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.